Alert archive / Michigan / Gale Watches in 2011

Gale Watch 7, NWS Gaylord, MI

April 10, 2011

NWS Gaylord, MI issued this gale watch at Apr 10, 2011, 3:55 PM EDT. It took effect at Apr 11, 2011, 5:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 10, 2011, 3:55 PM EDT (19:55 UTC)
In effect from
Apr 11, 2011, 5:00 AM EDT
Expired
Apr 11, 2011, 3:03 AM EDT
In force
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

686 
WHUS73 KAPX 101955
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
355 PM EDT SUN APR 10 2011

LMZ323-341-342-344>346-110300-
/O.CON.KAPX.SC.Y.0034.000000T0000Z-110411T0900Z/
/O.NEW.KAPX.GL.A.0007.110411T0900Z-110412T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
355 PM EDT SUN APR 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...
...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE MONDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE MONDAY NIGHT. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-110300-
/O.CON.KAPX.SC.Y.0034.000000T0000Z-110411T0900Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
355 PM EDT SUN APR 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-110300-
/O.NEW.KAPX.GL.A.0007.110411T0900Z-110412T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
355 PM EDT SUN APR 10 2011

...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE MONDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE MONDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
531 
WHUS73 KAPX 110131
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
931 PM EDT SUN APR 10 2011

LMZ323-341-342-344>346-110945-
/O.CON.KAPX.SC.Y.0034.000000T0000Z-110411T0900Z/
/O.CON.KAPX.GL.A.0007.110411T0900Z-110412T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
931 PM EDT SUN APR 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM 5 AM EDT MONDAY THROUGH LATE
MONDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. A
GALE WATCH REMAINS IN EFFECT FROM 5 AM EDT MONDAY THROUGH LATE
MONDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$

LSZ321-110900-
/O.CON.KAPX.SC.Y.0034.000000T0000Z-110411T0900Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
931 PM EDT SUN APR 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-110945-
/O.CON.KAPX.GL.A.0007.110411T0900Z-110412T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
931 PM EDT SUN APR 10 2011

...GALE WATCH REMAINS IN EFFECT FROM 5 AM EDT MONDAY THROUGH LATE
MONDAY NIGHT...

A GALE WATCH REMAINS IN EFFECT FROM 5 AM EDT MONDAY THROUGH LATE
MONDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
719 
WHUS73 KAPX 110703
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
303 AM EDT MON APR 11 2011

LSZ321-111515-
/O.CAN.KAPX.SC.Y.0034.000000T0000Z-110411T0900Z/
/O.NEW.KAPX.GL.W.0048.110411T1200Z-110412T0300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
303 AM EDT MON APR 11 2011

...GALE WARNING IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT
THIS EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT
THIS EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-345-346-111515-
/O.EXT.KAPX.SC.Y.0034.000000T0000Z-110412T0300Z/
/O.CAN.KAPX.GL.A.0007.110411T0900Z-110412T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
303 AM EDT MON APR 11 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE GALE
WATCH. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT
THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ341-342-344-111515-
/O.UPG.KAPX.SC.Y.0034.000000T0000Z-110411T0900Z/
/O.NEW.KAPX.GL.W.0048.110411T0703Z-110412T0300Z/
/O.UPG.KAPX.GL.A.0007.110411T0900Z-110412T1000Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
303 AM EDT MON APR 11 2011

...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO
LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ347-348-111515-
/O.UPG.KAPX.GL.A.0007.110411T0900Z-110412T1000Z/
/O.NEW.KAPX.GL.W.0048.110411T1200Z-110412T0300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
303 AM EDT MON APR 11 2011

...GALE WARNING IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT
THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-346-349-111515-
/O.EXB.KAPX.SC.Y.0034.000000T0000Z-110412T0300Z/
/O.UPG.KAPX.GL.A.0007.110411T0900Z-110412T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON POINT TO ALABASTER MI-
303 AM EDT MON APR 11 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ322-111515-
/O.EXB.KAPX.SC.Y.0034.000000T0000Z-110412T0300Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
303 AM EDT MON APR 11 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale watch went out at Apr 10, 1:13 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Apr 10, 1:13 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
113 PM EDT SUN APR 10 2011

.SYNOPSIS.../ISSUED AT 230 AM/

STRONG LOW PRESSURE WAS OVER NEBRASKA EARLY THIS MORNING. A WARM
FRONT ASSOCIATED WITH THIS LOW...WAS LIFTING TOWARD THE GREAT LAKES.
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER IOWA...MINNESOTA...
AND WISCONSIN...AHEAD OF THIS FRONT. THESE SHOWERS AND STORMS WILL
MOVE INTO NORTHERN MICHIGAN TONIGHT...AND END BY NOON SUNDAY. THE
WARM FRONT WILL LIFT TO THE STRAITS SUNDAY AFTERNOON...WITH A
SIGNIFICANT ONE DAY WARM-UP FOR NORTHERN LOWER. SKIES WILL TURN
PARTLY SUNNY IN THE AFTERNOON...WITH BREEZY AND VERY WARM CONDITIONS
DEVELOPING. THE U P....WILL REMAIN MOSTLY CLOUDY AND NOT AS WARM. AS
THE LOW MOVE INTO CANADA...THE COLD FRONT WILL MOVE THROUGH MONDAY
MORNING...WITH TEMPERATURES FALLING THROUGH THE DAY...BLUSTERY WEST
WINDS AND A FEW LEFTOVER SHOWERS. PLEASANT SPRING WEATHER WILL
RETURN TUESDAY AND WEDNESDAY.

JH

&&

.SHORT TERM.../ISSUED AT 1056 AM/...THIS AFTERNOON

MAIN FORECAST CONCERN FOR TODAY HINGES ON EXITING PRECIP TIMING...AS
WELL AS CLOUD TRENDS/AFTERNOON HIGHS. FINALLY A NICE PRECIP/MCS
EVENT CROSSING THE CWA EARLIER THIS MORNING...ON THE NOSE OF
IMPRESSIVE THERMAL/MOISTURE ADVECTION DRIVEN BY NOCTURNAL
INTENSIFICATION OF LOW LEVEL JET...WITH SOUTHERN AXIS OF PRECIP
HIGHLY CONVECTIVE AND PRODUCING SOME SEVERE WEATHER WITHIN HIGH
SHEAR ENVIRONMENT. VERY INTERESTING GRAVITY WAVE SCENARIO EARLIER AS
WELL WITH STRONG DUCTING EVIDENT WITHIN BUILDING INVERSION...LIKELY
HELPING TO DROP SOME VERY IMPRESSIVE WINDS DOWN THROUGH THE STABLE
LAYER AS STORMS CAME ASHORE AROUND MANISTEE (79MPH WIND GUST
REPORTED NEAR THE SHORE...WITH MODERATE AMOUNTS OF DAMAGE BEING
REPORTED IN TOWN).

LAST VESTIGES OF MCS FEATURE CURRENTLY CROSSING THE CWA LATE THIS
MORNING...WITH UPSTREAM VWP'S SHOWING DIURNAL VEERING OF LOW LEVEL
JET AXIS AND SUBSEQUENT LOSS OF FORCING...ALL WHILE NOTABLE AXIS OF
SUBSIDENCE IS SPREADING EAST IN THE WAKE OF CONVECTIVELY-INDUCED MCV
NOTED ON WATER VAPOR IMAGERY. AS SUCH...WILL CLEAR PRECIP MENTION
FROM ALL AREAS BY 18Z...AS JUST NOT MUCH THERE INTO THE AFTERNOON
FOR RENEWED DEVELOPMENT...ESPECIALLY GIVEN INCREASINGLY CAPPED
ENVIRONMENT AS NOTABLE ELEVATED MIXED LAYER SPREADS INTO THE REGION
18-21Z. AFTERNOON HIGHS VERY TRICKY AND WILL HINGE HEAVILY ON
NORTHWARD PROGRESS OF SURFACE WARM FRONT EXPECTED TO MIX NORTHWARD
WITH TIME...AS STRONG UPPER TROUGH OVER THE FOUR CORNERS AND
ASSOCIATED SURFACE CYCLONE LIFT TOWARD WESTERN LAKE SUPERIOR. GIVEN
ENHANCED PUSH OF SUBSIDENCE IN THE WAKE OF DEPARTING WAVE
TODAY...AND CLOUD TRENDS UPSTREAM (WITH NOT MUCH PRESENT OTHER THAN
SOME BANDS OF THIN STRATUS)...BELIEVE WARM FRONT WILL HAVE NO
TROUBLE MIXING NORTH TO THE STRAITS...BUT CLIMO OF VERY COLD WATERS
AND LATE DAY ARRIVAL SUGGEST IT WILL PROBABLY GET STUCK THERE FOR A
WHILE. AS SUCH...WILL PROLONG FOG/LOW CLOUD WORDING FROM THE TIP OF
THE MITT ON NORTH THROUGH MUCH OF THE DAY...AND KNOCK A FEW DEGREE
OFF GOING HIGHS AS EASTERLY FLOW PREVAILS. WILL ALSO RAISE READINGS
A FEW DEGREES FOR THE REMAINDER OF THE CWA...AS MODEST MIXING INTO
VERY WARM TONGUE OF AIR ALOFT (850MB TEMPS AROUND +15C) SUGGESTS
HIGHS SHOULD RUN WELL INTO THE 70S (PERHAPS EVEN SOME UPPER 70S?).

PEEKING BEYOND TODAY...WILL BE HEAVILY WATCHING UPSTREAM EVOLUTION
OF CONVECTION LATE IN THE AFTERNOON/EARLY EVENING ACROSS WISCONSIN
WHERE STORMS SHOULD FIRE WITHIN IMPRESSIVE ENVIRONMENT AS CAPPING
BECOMES ERASED THANKS TO AXIS OF STRONG HEIGHT FALLS OVERSPREADING
THAT REGION. GIVEN VERY STRONG SHEAR PROFILES (DEEP LAYER EFFECTIVE
SHEAR SOME 75+ KNOTS!) AND LIKELY BACKED FLOW REGIME IN VICINITY OF
DEEPENING SURFACE CYCLONE...SUPERCELLULAR STRUCTURES SHOULD BE
REALIZED FAIRLY QUICKLY...THOUGH SOME QUESTIONS REMAIN REGARDING
ACTUAL STORM MODE (DEEP SHEAR VECTOR SOME 60 DEGREES OFF INITIATING
BOUNDARY SUGGESTS INITIAL DISCRETE SUPERCELLS). THIS WILL ALL HAVE A
BIG INFLUENCE ON WHAT HAPPENS OVER OUR CWA INTO THE LATE
EVENING/EARLY OVERNIGHT...BUT SHOULD CAPPING BE ERASED...POTENTIAL
IS DEFINITELY THERE FOR SOME SIGNIFICANT SEVERE WEATHER WITH
PARAMETERS MAXED OUT FOR A TIME OVER PARTS OF THE APX CWA. STAY
TUNED...

LAWRENCE

&&

.LONG TERM.../ISSUED AT 230 AM/...TONIGHT AND BEYOND

TONIGHT...UNFORTUNATELY...FORECAST CONFIDENCE CONTINUES TO
WANE REGARDING TONIGHTS SEVERE WEATHER EVENT FOR NORTHERN MICHIGAN.
STRONG MID LEVEL TROUGH AND ASSOCIATED VORTICITY MAX WILL ADVANCE
ACROSS THE UPPER MIDWEST THIS EVENING AND INTO THE WESTERN GREAT
LAKES BY MORNING. ASSOCIATED SFC LOW DEEPENS AND TRACKS NORTHEAST
THROUGH LAKE SUPERIOR DRIVING A SHARP COLD FRONT THROUGH THE STATE
LATE OVERNIGHT THROUGH MONDAY MORNING. SOUNDS GREAT.
UNFORTUNATELY...SOUNDINGS MAINTAIN VERY STRONG CAPPING ACROSS MUCH
OF LOWER MICHIGAN THROUGH MUCH OF TONIGHT WHILE MOST (IF NOT ALL) OF
THE BEST QG-UPWARD SUPPORT SLIDES UP ACROSS UPPER MICHIGAN AND LAKE
SUPERIOR. A DECENT SQUALL LINE MAY ULTIMATELY IGNITE ALONG THE FRONT
LATE TONIGHT INTO MONDAY...BUT I/M THINKING THAT WILL OCCUR WELL
SOUTH OF THE AREA LATE TONIGHT INTO MONDAY...AND EVIDENCE CONTINUES
TO MOUNT THAT WE SEE THE OL NORTHERN MICHIGAN SPLIT.

FORECAST DILEMMA...HOWEVER...WE HAVE LIKELY POPS GOING AND WOULD
HATE TO RIP POPS FROM THE FORECAST ONLY TO HAVE A SQUALL LINE BLAST
THROUGH THE CWA. SOME VERY IMPRESSIVE WIND FIELDS ALOFT (70/100
KNOTS AT 850/500 MB RESPECTIVELY) AND STORM THAT DEVELOPS WILL HAVE
THE POTENTIAL TO PRODUCE SEVERE WEATHER. AT THIS JUNCTURE...WILL
TAKE A MIDDLE OF THE ROAD APPROACH...TRIM POPS TO JUST CHANCE FOR
NORTHERN LOWER MICHIGAN BUT MAINTAIN LIKELY POPS IN EASTERN UPPER
NEAR THE LOW TRACK AND STRONGEST FORCING. WILL KEEP SEVERE WORDING
IN THE HWO GIVEN THE STRONG WIND FIELDS AND WITH KEEPING IN LINE
WITH SPC DAY 1 OUTLOOK.

MONDAY ONWARD...FRONT SLIPS THROUGH...PERHAPS UNEVENTFULLY...WITH A
FEW HOUR WINDOW OF PARTLY SUNNY SKIES MONDAY MORNING. BUT...LOW-MID
LEVEL TROUGH AXIS AND ASSOCIATED WRAP AROUND PRECIP WILL SLIDE UP
THROUGH NORTHERN MICHIGAN LATE IN THE MORNING AND THROUGH THE
AFTERNOON. THUS...CHANCE-LIKELY RAIN SHOWERS LOOK FINE FOR NOW.
CLEARING AND COOLER WEATHER ON TAP FOR TUESDAY.

NO CHANGES BEYOND TUESDAY.

ADAM

&&

.MARINE.../ISSUED AT 230 AM/

SHOWERS/THUNDERSTORMS WILL BE ONGOING TO START THE FORECAST AND WILL
LEAD TO VARIABLE WIND/WAVE CONDITIONS THROUGH THE MORNING HOURS.
THEN...SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON AND TONIGHT AS
LOW PRESSURE SYSTEM DEEPENS OVER THE UPPER MIDWEST AND DRIVES A WARM
FRONT UP THROUGH NORTHERN LOWER MICHIGAN. THIS WILL LEAD TO SMALL
CRAFT CONDITIONS FOR A GOOD PORTION OF THE NEARSHORE AREAS. ON
MONDAY...COLD FRONT EXPECTED TO SWEEP THROUGH THE REGION. COLD
ADVECTION BEHIND THE FRONT WILL LEAD TO A PERIOD OF GUSTY WINDS
THROUGH THE DAY AND POSSIBLE GALE FORCE GUSTS FOR PORTIONS OF THE
NEARSHORE AREAS.

ADAM

&&

.AVIATION.../ISSUED AT 113 PM/...VALID FOR 18Z TAFS

STRONG LOW PRESSURE TRACKING TOWARD LAKE SUPERIOR OVERNIGHT WILL
CONTINUE TO DRAG A WARM FRONT THROUGH THE TAF SITES THIS
AFTERNOON...WITH ITS EXACT POSITION HEAVILY INFLUENCING
CONDITIONS...ESPECIALLY AT PLN/APN. SAID BOUNDARY HAS ALREADY
CLEARED TVC WITH SOLID VFR CONDITIONS LIKELY. WARM FRONT WILL
LIKELY HANG UP AROUND BOTH PLN/APN FOR A TIME...BUT WITH LOW
CLOUDS (CURRENTLY LIFR EARLY THIS AFTERNOON) LIFTING INTO LATE
AFTERNOON. AN APPROACHING COLD FRONT SHOULD BRING AT LEAST
SCATTERED THUNDERSTORMS OVERNIGHT...THOUGH PLACEMENT AND COVERAGE
REMAINS IN QUESTION. THE POTENTIAL IS THERE FOR SEVERE
THUNDERSTORMS AT ANY TAF SITE...THOUGH GIVEN LOW CONFIDENCE WILL
JUST USE A VICINITY MENTION. LOW LEVEL WIND SHEAR WILL BE A HUGE
ISSUE BETWEEN ROUGHLY 03Z AND 10Z AT ALL SITES AS VERY STRONG
FLOW ALOFT DEVELOPS...ENDING QUICKLY THEREAFTER AS THE COLD FRONT
CROSSES THE REGION. VERY GUSTY WINDS WILL DEVELOP IN THE WAKE OF
THIS FRONT ON MONDAY...WITH GUSTS TO 30 KNOTS LIKELY...WHILE
CEILINGS LOWER BACK TO MVFR.

LAWRENCE

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT MONDAY FOR LMZ323-341-342-
     344>346.
LS...SMALL CRAFT ADVISORY UNTIL 5 AM EDT MONDAY FOR LSZ321.

&&
Hazardous weather outlook, Apr 10, 8:54 AM EDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
854 AM EDT SUN APR 10 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
111000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
854 AM EDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL MOVE THROUGH EASTERN UPPER AND NORTHERN LOWER
MICHIGAN THIS MORNING. STRONGEST STORMS WILL IMPACT AREAS SOUTH OF
M-32 IN NORTHERN LOWER MICHIGAN...AND MAY PRODUCE HAIL UP TO ONE
INCH IN DIAMETER AND WIND GUSTS UP TO 60 MPH.

THERE IS A CHANCE FOR ADDITIONAL THUNDERSTORMS TO DEVELOP AND MOVE
THROUGH THE REGION TONIGHT...MAINLY AFTER 11 PM. ANY STORMS THAT DO
DEVELOP MAY BECOME SEVERE...PRODUCING DAMAGING WIND GUSTS TO 60 MPH
AND LARGE HAIL TO ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GALE FORCE WIND GUSTS ARE POSSIBLE MONDAY ACROSS THE NEARSHORE
WATERS SURROUNDING EASTERN UPPER AND NORTHERN LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY ANY WIND AND HAIL REPORTS TO THE NATIONAL
WEATHER SERVICE.

ADAM/SMD

In the hours before

Local storm report, Apr 10, 10:07 AM EDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1007 AM EDT SUN APR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     TSTM WND DMG     MANISTEE                44.24N 86.33W
04/10/2011                   MANISTEE           MI   TRAINED SPOTTER

            SOME BUILDINGS COMPLETELY DESTROYED, INCLUDING A 120 X 60
            FOOT POLE BARN THAT WAS LIFTED OFF ITS FOUNDATION AND
            DESTROYED. ROOFS LIFTED AND BLOWN OFF HOUSES AND
            BUILDINGS IN DOWNTOWN MANISTEE. ANOTHER COMMERCIAL
            BUILDING WITH THE NORTHWEST CORNER BLOWN OUT. DAMAGE PATH
            IS ABOUT 1 MILE WIDE AND EXTENDS FROM THE LAKE MICHIGAN
            SHORELINE TO THE OTHER EAST SIDE OF MANISTEE LAKE. TIME
            OF EVENT ESTIMATED FROM RADAR.

&&

LOCKER
Local storm report, Apr 10, 10:10 AM EDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GAYLORD MI
1010 AM EDT SUN APR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     TSTM WND DMG     2 NE MANISTEE           44.24N 86.33W
04/10/2011                   MANISTEE           MI   TRAINED SPOTTER

            SOME BUILDINGS COMPLETELY DESTROYED, INCLUDING A 120 X 60
            FOOT POLE BARN THAT WAS LIFTED OFF ITS FOUNDATION AND
            DESTROYED. ROOFS LIFTED AND BLOWN OFF HOUSES AND
            BUILDINGS IN DOWNTOWN MANISTEE. ANOTHER COMMERCIAL
            BUILDING WITH THE NORTHWEST CORNER BLOWN OUT. DAMAGE PATH
            IS ABOUT 1 MILE WIDE AND EXTENDS FROM THE LAKE MICHIGAN
            SHORELINE TO THE EAST SIDE OF MANISTEE LAKE. TIME OF
            EVENT ESTIMATED FROM RADAR.

&&

LOCKER
Local storm report, Apr 10, 12:21 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1221 PM EDT SUN APR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HAIL             GLADWIN                 43.98N 84.49W
04/10/2011  M1.50 INCH       GLADWIN            MI   TRAINED SPOTTER

&&

LOCKER
Local storm report, Apr 10, 3:02 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
302 PM EDT SUN APR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     TSTM WND DMG     LAKE CITY               44.33N 85.21W
04/10/2011                   MISSAUKEE          MI   EMERGENCY MNGR

            DAMAGE PATH EXTENDS FROM THE SW CORNER OF LAKE MISSAUKEE
            TRAVELING ALONG THE SOUTHERN LAKESHORE TO THE SE PART OF
            THE LAKE. NUMEROUS LARGE TREES DOWN...SOME UPROOTED AND
            SOME SNAPPED OFF 15 TO 30 FEET UP THE TRUNK.

&&

MRUNYAN

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 4:23 AM EDTSevere Thunderstorm WarningAPXBenzie, Grand Traverse, Leelanau, Manistee, Wexford22 min
Apr 10, 4:45 AM EDTSevere Thunderstorm WarningAPXBenzie, Grand Traverse, Kalkaska, Manistee, Wexford32 min
Apr 10, 5:01 AM EDTSpecial Marine WarningAPX44 min
Apr 10, 5:56 AM EDTSevere Thunderstorm WarningAPXAntrim, Benzie, Grand Traverse, Kalkaska, Manistee, Wexford49 min
Apr 10, 6:20 AM EDTSevere Thunderstorm WarningAPXCrawford, Kalkaska, Missaukee, Roscommon, Wexford55 min
Apr 10, 7:34 AM EDTSpecial Marine WarningAPX86 min
Apr 10, 5:34 PM EDTSpecial Marine WarningAPX56 min
Apr 10, 6:24 PM EDTSevere Thunderstorm WarningAPXBenzie, Leelanau44 min
Apr 10, 6:51 PM EDTSpecial Marine WarningAPX24 min
Apr 10, 6:55 PM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Grand Traverse, Leelanau22 min
Apr 10, 7:15 PM EDTSevere Thunderstorm WarningAPXAlcona, Alpena, Montmorency60 min
Apr 10, 7:27 PM EDTSevere Thunderstorm WarningAPXCrawford, Montmorency, Oscoda, Otsego36 min
Apr 10, 7:54 PM EDTSevere Thunderstorm WarningAPXAlcona, Oscoda66 min
Apr 10, 7:56 PM EDTSpecial Marine WarningAPX109 min

Nearby

Gale Watches in Michigan, 2011Every gale watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.